• Nightmares

    Asked by BeckyTice on Tuesday, July 9, 2019

    Nightmares

    I've had nightmares before.... but I never got hurt in a nightmare..... Night before last I had a nightmare that a vicious doglike animal was lunging at my belly where the mets started.... the doglike animal bit me.... it hurt.... it woke me up... shaking and holding my belly....

    I told my husband about it.... it plagued me all day.... the next night.... I slept....

    Then last night it did it again..... same dog... same pain.... problem is... this time I couldn't get back to sleep for a long time.... and this morning it is plaguing me.

    I wouldn't connect the cancer with the nightmare.... but the doglike creature is lunging at the same place.... and when he bites I hurt... but when I wake up... I'm holding my belly but I'm not in pain.... scared and shaking... but not in pain.

    Has anyone else experienced nightmares after cancer?

    Is this a new side affect?

    TIA

    8 Answers from the Community

    8 answers
    • Bug's Avatar
      Bug

      Oh, gosh, I'm sorry to hear this. I have not had this experience but I just wanted to say I'm sorry that you are. I hope some other WhatNexters can help.

      3 months ago
    • carm's Avatar
      carm

      @BeckyTice,
      Hello I am an oncology nurse. Are you on decadron or Ativan?

      3 months ago
    • lo15's Avatar
      lo15

      My husband has always been a vivid dreamer. When he was on one chemo regime ( sorry don't remember which) he was super vocal, yelling and screaming. It doesn't happen anymore and he is on a different med? Maybe there is a connection

      3 months ago
    • BeckyTice's Avatar
      BeckyTice

      I take furosemide and potassium for edema. I take stool softeners and senna to keep things moving. I take a multi-vitamin and B-Complex because I keep things moving..... I take tylenol 500mg every 5-6 hours for arthritis pain and migrains. Sometimes it wears off early and I grit through it as long as I can. I use medical pot to give me an appetite.... or I would never eat.... I have no appetite. I wear compression stockings for the edema [and in AZ it can get pretty hot so that's a major inconvenience] and a girdle to hold my belly up and in because they left a hole 5cm long in my abdominal muscles when they cleaned up the last infection.

      I quit smoking April 2017... I used Chantix and had nightmares.... but those were mostly just being naked without a car, phone, or quarter to call for help.... embarrassing... but not violent.... this dog is violent.

      So... I doubt this is from medication.... I haven't had chemo since I left Maryland in 2016. I have some neuropathy.... but I can deal with that.... I have some pain.... I can deal with that [I'm 68 pain is proof I had a full life... lol]

      I just don't understand these nightmares.... this is new.

      3 months ago
    • GregP_WN's Avatar
      GregP_WN

      The only time I've had anything like that happen was during my first diagnosis after a major surgery I was put on a different pain medicine than what I had been taking and I had bad dreams, hallucinations, sweats, and more. I told them to stop that pain med and the issues stopped. It was really scary, it seemed real.

      3 months ago
    • BeckyTice's Avatar
      BeckyTice

      If it were medication... I would gladly stop it.... I have considered food as a cause... but that didn't work..... I'm hoping it isn't a brain thing... what with the mets.... I'm almost afraid to go to sleep....

      3 months ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      It might be your subconscious trying to make sense of pain you are having while you sleep. It's the pain causing the dream, not the dream causing the pain would be my best guess. Hope you feel better and stop having "owie" dreams.

      3 months ago
    • JaneA's Avatar
      JaneA

      I don't have an answer, but I'm sorry. That is a disturbing dream. I used to have nightmares that someone was chasing me but I couldn't scream or call out for help. Those happened after my cancer treatment. But they are gone now.

      3 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.